Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 312, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 22, 2000, 6:52 PM CDT for Harrison County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 22, 2000, 6:52 PM CDT (23:52 UTC)
- Expired
- Sep 22, 2000, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, MO
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 6:55 PM CDT | Hail 0.75 | Bethany, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 222351 SVRMCI MOC081-230045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 652 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF BETHANY * UNTIL 745 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RIDGEWAY...OR ABOUT 8 MILES NORTHEAST OF BETHANY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT MORIAH AT 700 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4014 9415 4013 9377 4058 9379 4057 9413
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:30 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 22, 2:30 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT FRI SEP 22 2000 MAIN CONCERN IN SHORT TERM IS CDFNT NOW ENTERING XTRM NWRN MO. GULF MOIST HAS SURGED INTO CWA THIS AFTN WITH AFTN TEMPS REACHING CONVECTIVE TEMPS AS PER AM SOUNDING. MSAS DATA INDICATES LIFTED INDICES AROUND -8 ACR NWRN 1/2 CWA WITH CAPES LIKELY BETWEEN 2000-3000 J/KG. PROFILERS/MDL GRIDDS SUGGEST SUFFICIENT SHR FOR STG SQUALL LINE WITH MCS DEVELOPMENT LATE THIS EVE AND TNGT. MAIN THREAT DAMAGING WINDS...HOWEVER STEEP LAPSE RATES AND COOL MID LVL TEMPS SUGGEST GOOD POTENTIAL FOR LARGE HAIL. GOOD AFTN PRES RISES IN ERN NEB SUGGEST GOOD INITIAL PUSH OF FNT INTO CWA TNGT WITH SQUALL TO PROGRESS SLOWLY SE WITH THE FNT. OTHERWISE...PREFER AVN IN DEVELOPMENT OF UPR TROF IN ROCKIES WITH AVN PREFERRED ON SPEED OF FNT. SQUALL LINE SHOULD HELP PUSH FNT INTO XTRM SERN CWA BY DAYBREAK AS PER AVN. AS A RESULT...BLV ETA/NGM APPEARS TOO SLOW IN PUSH FNT ACR SRN CWA. HAVE LTL CONFIDENCE IN TIMING AND LOCATION OF ANY SHRTWVS TO EJECT EAST OUT OF UPR TROF...BUT DO XPCT PERIODIC WK SHRTWVS TO EJECT EAST INTO AREA. IN ADDITION...AVN GRIDDS SUGGEST H8 FNT TO ONLY SAG TO A MKC TO IRK LINE BY 00Z SUN WITH STG BAROCLINIC ZONE ACR CWA. ALTHOUGH UPR DYNAMICS WK THROUGH PERIOD...ANY SHRTWV SHOULD TRIGGER PERIODS OF RAIN AND A FEW THUNDERSTORMS IN STG BAROCLINIC ZONE ...MAINLY ACR SERN HALF OF CWA THROUGH SAT EVE. WK SYNOPTIC LIFT ALSO TO TRIGGER PERIODS OF RAIN AND DRIZZLE SUNDAY AS UPR TROF APPROACHES. TEMPS TNGT A BIT OF CHALLENGE AND HINGE UPON SPEED OF CDFNT. PREFER COOLER FAN GUID AS TEMPS UPSTREAM QUITE COOL AND XPCT LTL DIURNAL RANGE. .EAX...NONE. DB
In the hours before
Special weather statement, Sep 22, 1:00 PM CDT, 5 hours 52 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI SEP 22 2000 ...SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS EVENING... FORECAST...THUNDERSTORMS WILL LIKELY DEVELOP BY LATE AFTERNOON ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. THE THUNDERSTORMS SHOULD FORM A COMPLEX OR A LINE AND MOVE SLOWLY SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM. DISCUSSION...A COLD FRONT EXTENDS FROM WESTERN IOWA INTO NORTH CENTRAL KANSAS. THIS FRONT WILL CONTINUE TO MOVE SOUTHEAST AND WILL BE POSITIONED FROM SOUTHEAST KANSAS TO NORTHEAST MISSOURI BY SUNRISE SATURDAY. THIS FRONT WILL PROVIDE ENOUGH LIFT TO GENERATE THUNDERSTORMS BY LATE THIS AFTERNOON. THE ATMOSPHERE BY LATE THIS AFTERNOON WILL BE UNSTABLE SINCE LOW LEVEL MOISTURE HAS RETURNED TO THE AREA. ENOUGH WIND SHEAR AND INSTABILITY SHOULD BE PRESENT FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE LEVELS. JM
Local storm report, Sep 22, 5:36 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM CAMERON MO .75 INCH HAIL
09/22/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 6:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM HAMILTON MO WIND DAMAGE
09/22/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN...MINOR
BUILDING DAMAGE...
POWER LINES DOWN.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 65 min |
| Sep 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 56 min |
| Sep 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.